Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 8, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Feb 25, 2023, 1:19 PM PST for Orange County, San Diego County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2023, 1:19 PM PST (21:19 UTC)
- Expired
- Feb 26, 2023, 12:00 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194 WHUS46 KSGX 252119 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 119 PM PST Sat Feb 25 2023 CAZ043-552-260530- /O.NEW.KSGX.BH.S.0008.230225T2119Z-230226T0800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 119 PM PST Sat Feb 25 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Lightning is possible at the beaches through tonight. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Until midnight PST tonight. * IMPACTS....Lightning could strike near or on the beaches and over the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain off the beach and out of the water. Check in with the lifeguards for conditions at the beach. && $$ Connolly
1 follow-up statement
835 WHUS46 KSGX 260809 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1209 AM PST Sun Feb 26 2023 CAZ043-552-260915- /O.EXP.KSGX.BH.S.0008.000000T0000Z-230226T0800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1209 AM PST Sun Feb 26 2023 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Lightning threat at the beaches is minimal. The Beach Hazards Statement was allowed to expire at Midnight. $$ SS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 25, 8:59 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 25, 8:59 AM PST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
859 AM PST Sat Feb 25 2023
.SYNOPSIS...
Steady rain and snow this morning will taper to showers and isolated
thunderstorms later this afternoon and tonight, before ending on
Sunday. A short break in the precipitation is expected Sunday
afternoon through Monday morning, but a pair of disturbances moving
onshore to the north could resume rain and snow showers again at
times from Monday afternoon through midweek. It will remain cool all
week with daytime temperatures running well below average.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.Forecast has been updated to add slight chance of thunderstorms
through tonight.
A broad area of light to moderate rainfall was indicated on radar
this morning, and confirmed with area rain gages. Through 8 AM PST,
rainfall rates have been below 0.20 in/hr. snow has been falling all
night, generally above 5000 feet and we have numerous reports of
very heavy totals over the past few days. See the precipitation
totals headlined on our webpage. The snow level is falling now, and
is close to 4000 feet for the northern mountains and above 5000 feet
south. All areas will continue to fall during the day. There were
still some gusty winds to near 40 mph in the mountains, but all
Advisories have been dropped for the lower elevations. Our 12Z
Miramar sounding was nearly saturated up through 12K FT MSL, and had
some screaming SW winds peaking at 120 KTS at 33K FT. The PW was
0.82 inch.
Satellite imagery showed a solid cloud band moving onshore, with
elements moving rapidly northward, and some areas of cooling cloud
tops, corresponding to the heavier rainfall rates. Behind this
roughly 100 mile-wide band of clouds, there is clearing with a lot
of cellular convective clouds to follow. These are in the cold air
closer to the center of the storm, and could produce some isolated
thunderstorms later today, with briefly heavy rainfall rates. This
activity will continue into Sunday morning as the core of the upper
low drifts over SoCal. We will also see our snow levels bottom out
again between 2500 and 3000 FT.
The storm will exit to the east rapidly on Sunday, allowing some
brief clearing and dry weather, but it isn't likely to last, as
another string of cold disturbances drop south from western Canada.
Showers could begin again as early as Monday afternoon, and it will
remain quite cold. Snow levels could poke above 4000 FT briefly on
Monday but will fall again through midweek as the coldest air
arrives along with gusty winds and briefly heavier precipitation.
&&
.HYDROLOGY...
A Flood Watch remains in effect through this evening.
Additional forecast rain amounts through Sunday morning:
Western San Diego County, Orange County, Inland Empire: 1.0 to 1.5
inches San Bernardino Co Mtns: 2 to 4 inches (liquid equivalent)
Riverside and San Diego Co Mtns: 1 to 3 inches (liquid equivalent)
Deserts: 0.15 to 0.75 inches
Steady rainfall this morning will taper to showers this afternoon
through Sunday morning. Increasing instability will bring a chance
of isolated thunderstorms with briefly heavy rainfall rates and small
hail this afternoon through tonight. Given the saturated ground,
expect low water crossings to be flooded, as small streams and
normally dry washes will be flowing. Also, urban areas and roadways
with poor drainage are likely to see ponding of water, creating
hazards for motorists. Snow levels will be falling today, reaching
3000-3500 FT this afternoon and as low as 2000-2500 FT overnight.
This will limit runoff from higher elevations.
The San Diego River at Fashion Valley is forecast to reach Flood
Stage this evening, and the Santa Margarita River will climb above
Monitor Stage, impacting low-water crossings.
&&
.AVIATION...
251620Z...SCT-BKN cloud layers with bases 1500-5000 ft MSL and tops
to 8000 ft MSL. Widespread RA persisting through about 19Z with MVFR
CIGS/VIS, becoming showery this afternoon and evening before
tapering off from north to south tonight and ending Sunday morning.
Winds at the coast and valleys will continue to weaken behind the
front this morning, then turn SW to W this afternoon. Winds
increasing slightly across the mountains and deserts this afternoon
into tonight with sfc gusts 25-35 kt, locally up to 45 kt along the
ridges and desert slopes of the San Diego County Mountains. Strong
up/downdrafts, LLWS, and rotors possible over the mountains and
deserts through Sunday.
&&
.MARINE...
Southwest winds 10 to 20 kts with gusts to 25 kts expected through
this afternoon, with seas of 7 to 9 feet. A Small Craft Advisory is
in effect through 4PM this afternoon. Thunderstorms are also
possible through this evening. No hazardous conditions are expected
on Monday and Tuesday. Another storm may produce more west winds and
hazardous seas Wednesday and Thursday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through this evening for San Diego County Coastal
Areas-San Diego County Mountains-San Diego County Valleys.
Flood Watch through this evening for Orange County Coastal Areas-
Orange County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-San Gorgonio Pass Near
Banning-Santa Ana Mountains and Foothills.
Blizzard Warning until 4 PM PST this afternoon for San
Bernardino County Mountains.
Winter Storm Warning from 4 PM this afternoon to 4 AM PST Sunday
for San Bernardino County Mountains.
Winter Storm Warning until 4 AM PST Sunday for Riverside County
Mountains-San Diego County Mountains.
Wind Advisory until 6 PM PST Sunday for San Diego County Deserts.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo Point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC/HYDROLOGY...10
AVIATION/MARINE...ConnollyIn the hours before
Local storm report, Feb 25, 11:21 AM PST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1121 AM PST SAT FEB 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM SNOW 4 NNE MORENO VALLEY 33.97N 117.23W
02/25/2023 E0.2 INCH RIVERSIDE CA TRAINED SPOTTER
SNOWFALL, WITH LIMITED ACCUMULATION.
&&
AOTLocal storm report, Feb 25, 12:12 PM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1212 PM PST SAT FEB 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM SNOW DEVORE 34.22N 117.41W
02/25/2023 E3.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
JACKKNIFED BIG RIG AT 1102 AM IN SLOW LANE.
UNABLE TO MOVE VEHICLE BY TOW DUE SNOW AND
ICE ON I-15.
&&
AOTLocal storm report, Feb 25, 12:18 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1218 PM PST SAT FEB 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM SNOW DEVORE 34.22N 117.41W
02/25/2023 E4.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS CHP ISSUING SIG ALERT AND SHUTTING
DOWN I-15 AND I-215 INTERCHANGE IN CAJON
PASS DUE TO DISABLED VEHICLES AND SNOW AND
ICE PREVENTING THEM FROM TOWING. SHUT DOWN
WILL ALLOW FOR PLOWING.
&&
AOTLocal storm report, Feb 25, 12:22 PM PST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1222 PM PST SAT FEB 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM SNOW 2 NW DEVORE 34.25N 117.44W
02/25/2023 E4.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
VEHICLE STUCK IN SNOW NORTH OF KENWOOD AVE
ON I-15.
&&
AOTLocal storm report, Feb 25, 1:12 PM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 PM PST SAT FEB 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 1 NNW DEVORE 34.23N 117.41W
02/25/2023 M8.5 INCH SAN BERNARDINO CA TRAINED SPOTTER
DEVORE HEIGHTS AT 2700 FEET. TOTAL IS 10.5
AS THE 8.5 IS FROM TODAY.
&&
AOTLocal storm report, Feb 25, 1:18 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 PM PST SAT FEB 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HEAVY RAIN 9 WNW LAKE ELSINORE 33.74N 117.45W
02/25/2023 M2.60 INCH RIVERSIDE CA TRAINED SPOTTER
RAINFALL TOTAL PAST 2 DAYS.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:06 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Feb 24, 9:26 PM PST | River Flood Warning | SGX | San Diego | 31 hr |
| Feb 24, 11:18 PM PST | Special Marine Warning | SGX | 57 min | |
| Feb 25, 12:18 AM PST | Special Marine Warning | SGX | 87 min | |
| Feb 25, 1:12 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 11 hr |
| Feb 25, 1:15 AM PST | Wind Advisory | SGX | San Diego | 40 hr |
| Feb 25, 3:35 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino, San Diego | 4 hr |
| Feb 25, 7:50 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino, San Diego | 5 hr |
| Feb 25, 8:54 AM PST | Small Craft Advisory | SGX | 7 hr | |
| Feb 25, 11:21 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 5 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.